Exogenous ochronosis is a brown, black discoloration that occurs due to the accumulation of homogentisic acid in the skin. It is caused due to the long-term application of a cream containing hydroquinone. It is treated by dermabrasion.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hello doctor, My skin tone is dusky. One year ago, I started using Hydroquinone cream. After three to four months, I stopped using it, but then, my face started to become dark again. After a month, I started to use this cream again and then stopped. I want to make my skin healthy and have a clear c... Read Full »
Answer: Hello, Welcome to icliniq.com. The long-term use of Hydroquinone can cause permanent discoloration called exogenous ochronosis, especially on persons with a dusky skin. The use of any skin lightening agents gives results only till it is being used. For a healthy skin tone, start applying sunscreen e... Read Full »